Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 187, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 27, 2015, 3:40 PM CDT for Walton County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2015, 3:40 PM CDT (20:40 UTC)
- Expired
- Jun 27, 2015, 4:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 41 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1354 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
274
WUUS52 KTAE 272040
SVRTAE
FLC131-272130-
/O.NEW.KTAE.SV.W.0187.150627T2040Z-150627T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 PM CDT SAT JUN 27 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 430 PM CDT
* AT 340 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES SOUTH OF LAUREL HILL TO NEAR BAKER TO NEAR PACE...AND MOVING
SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
DE FUNIAK SPRINGS...EGLIN AIR FORCE BASE...LIBERTY...PAXTON...
GORDON...FLOWERSVILLE...PINEY GROVE...POND CREEK...ALPINE
HEIGHTS...MOSSY HEAD...NEW HOME...NEW HARMONY...SAND HILL...OAKWOOD
HILLS...PLEASANT RIDGE...CENTER RIDGE...FOX HILL...DE FUNIAK SPRING
AIRPORT...CANEY CREEK AND ARGYLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3099 8639 3099 8633 3080 8604 3071 8604
3054 8627 3053 8639
TIME...MOT...LOC 2040Z 302DEG 29KT 3088 8644 3075 8665 3068 8720
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:20 PM CDT, 20 minutes earlier.
Area forecast discussion, Jun 27, 3:20 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 PM EDT SAT JUN 27 2015
.NEAR TERM [THROUGH TONIGHT]...
AN UPPER LEVEL CUT OFF LOW OVER THE GREAT LAKES REGION WILL
CONTINUE TO DEEPEN AND SHIFT SOUTHEASTWARD THROUGH TONIGHT,
PUSHING A COLD FRONT SOUTHEASTWARD ACROSS THE EASTERN CONUS. THIS
PATTERN IS ALLOWING STRONG DEEP LAYER FLOW FROM THE WEST-
SOUTHWEST, WHICH WILL CONTINUE TO ADVECT PLENTIFUL WARM, MOIST,
GULF AIR INTO THE LOCAL AREA. COVERAGE THIS AFTERNOON AND EVENING
WILL REMAIN MOST ACTIVE NORTH OF A LINE FROM PANAMA CITY TO
VALDOSTA. SOME OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS.
OVERNIGHT, EXPECT A BRIEF LULL BETWEEN WHEN THESE STORMS TO THE
NORTH DIMINISH AND ANOTHER ROUND OF NOCTURNAL CONVECTION DEVELOPS,
STARTING NEAR PANAMA CITY, THEN FILLING IN ACROSS THE AREA BY
AROUND SUNRISE.
.SHORT TERM [SUNDAY THROUGH MONDAY NIGHT]...
THE SURFACE COLD FRONT CURRENTLY OVER THE TENNESSEE VALLEY SHOULD
PUSH SOUTHEAST AND BEGIN TO STALL NEAR THE NORTHERN PORTIONS OF
OUR FORECAST AREA ON SUNDAY. AHEAD OF THE FRONT WE STILL EXPECT A
PLUME OF DEEP MOISTURE WITH PRECIPITABLE WATER VALUES OVER 2
INCHES. THEREFORE, ANY SHOWERS AND STORMS SHOULD BE EFFICIENT
RAINFALL PRODUCERS WITH LOCALLY HEAVY RAIN POSSIBLE IN AREAS WHERE
AN HOUR OR TWO OF TRAINING STORMS CAN SET UP. FAVORABLE FORCING
AND ABUNDANT MOISTURE SHOULD ONCE AGAIN LEAD TO A FAIRLY HIGH
COVERAGE OF STORMS. CONVECTION ALLOWING MODELS ARE IN EXCELLENT
AGREEMENT IN SHOWING THE MOST CONCENTRATED ACTIVITY IN THE MORNING
BEING FOCUSED OVER THE GULF OF MEXICO AND IN COASTAL AREAS SOUTH
OF INTERSTATE 10. FOR THE AFTERNOON, THEY SHOW NUMEROUS SHOWERS
AND STORMS DEVELOPING IN THE WARM SECTOR SOUTH OF THE COLD FRONT
AND NORTH OF THE INCREASINGLY STABLE AREAS NEAR THE COAST (DUE TO
MORNING CONVECTIVE ACTIVITY).
FOR MONDAY, THE 12Z RUNS OF THE ECMWF AND GFS SHOW DRIER LOW-MID
LEVEL AIR PUSHING INTO THE NORTHERN HALF OF OUR AREA AS THE
SURFACE FRONT BEGINS TO DISSIPATE ACROSS THE REGION. HOWEVER, THE
12Z NAM DOES NOT SHOW A SIGNIFICANT SOUTHWARD PUSH OF DRIER AIR.
THEREFORE, THERE IS SOME UNCERTAINTY, BUT THE MAJORITY OF MODELS
INDICATE THAT THE GREATER LOW-MID LEVEL MOISTURE, AND THUS RAIN
CHANCES, SHOULD BE CONCENTRATED ROUGHLY ALONG AND SOUTH OF I-10
AND ESPECIALLY OVER THE GULF OF MEXICO.
DUE TO THE EXPECTED HIGH COVERAGE OF RAIN ON SUNDAY, AND
ASSOCIATED CLOUD COVER, HIGH TEMPERATURES SHOULD BE MAINLY IN THE
80S, ALTHOUGH IT WILL BE QUITE HUMID. MONDAY SHOULD BE SLIGHTLY
WARMER WITH HIGHS IN THE 90S, EXCEPT IN AREAS WHERE RAIN IS A
LITTLE MORE LIKELY - GENERALLY IN OUR FLORIDA ZONES.
.LONG TERM [TUESDAY THROUGH SATURDAY]...
MODERATE TO STRONG WESTERLIES WILL CONTINUE THROUGH MOST OF THE
WORK WEEK, LEADING TO A TYPE 5 SEA BREEZE REGIME IN OUR LOCAL
CLIMATOLOGY FOR AT LEAST A FEW DAYS. THAT PATTERN TENDS TO FAVOR A
RELATIVELY EARLY START TO CONVECTIVE ACTIVITY IN OUR FLORIDA ZONES
WITH A FAIRLY HIGH COVERAGE OF RAIN SOUTH OF A DOTHAN TO VALDOSTA
LINE. WE TWEAKED POPS SLIGHTLY HIGHER THAN MODELS ARE INDICATING,
BUT NOT QUITE AS HIGH AS THE SEA BREEZE CLIMATOLOGY SUGGESTS. A
TREND TOWARD A WEAKER FLOW PATTERN IS EXPECTED BY THE WEEKEND AS A
RIDGE BEGINS TO BUILD, WHICH SHOULD LEAD TO MORE ISOLATED
CONVECTIVE COVERAGE AND WARMER TEMPERATURES WITH HIGHS ONCE AGAIN
PUSHING INTO THE MID 90S BY LATE IN THE WORK WEEK.
&&
.AVIATION...
[THROUGH 18Z SUNDAY] VFR-MVFR CIGS TODAY WITH SCATTERED
THUNDERSTORMS ACROSS THE AREA. THUNDERSTORMS ARE MOST LIKELY TO
DIRECTLY AFFECT DHN AND ABY FOR THE REMAINDER OF THE AFTERNOON,
WITH VCTS KEPT IN AT ECP, TLH, AND VLD, WHERE COVERAGE WILL BE
LOWER. GUSTY WINDS (15-20 KTS) FROM THE SOUTHWEST ARE EXPECTED
TODAY, WITH HIGHER GUSTS (25+ KTS) AND REDUCED VSBYS EXPECTED WHEN
STORMS DIRECTLY AFFECT TERMINALS. CONDITIONS ARE EXPECTED TO
IMPROVE TO VFR, AT LEAST BRIEFLY, AS STORMS DISSIPATE THIS
EVENING. ANOTHER ROUND OF EARLY MORNING STORMS IS EXPECTED.
&&
.MARINE...
BREEZY WEST OR WEST-SOUTHWEST WINDS WILL CONTINUE THROUGH THE
WEEKEND, LIKELY IN THE 15-20 KNOT RANGE. A SCEC HEADLINE WILL
LIKELY BE REQUIRED THROUGH THE WEEKEND. THE WEST WINDS SHOULD
SUBSIDE DURING THE WORK WEEK, WITH SEAS RETURNING TO GENERALLY 2
FEET OR LESS BY MID-WEEK.
&&
.FIRE WEATHER...
LOW LEVEL MOISTURE WILL REMAIN PLENTIFUL THROUGH SUNDAY, WITH
WETTING RAIN LIKELY. NO FIRE WEATHER CONCERNS.
&&
.HYDROLOGY...
OVERALL, RELATIVELY FAST WEST-TO-EAST STORM MOTIONS SHOULD KEEP
RAINFALL TOTALS IN CHECK THIS WEEKEND, DESPITE FAIRLY WIDESPREAD
COVERAGE OF SHOWERS AND STORMS. SOME LOCALIZED FLOODING CAN'T BE
RULED OUT IF HEAVIER SHOWERS AND THUNDERSTORMS TRAIN OVER A GIVEN
LOCATION FOR AN HOUR OR TWO. THE ATMOSPHERIC CONDITIONS THIS
WEEKEND WILL SUPPORT VERY EFFICIENT RAIN PROCESSES. HOWEVER,
WIDESPREAD FLOODING, OR FLOODING ON PRIMARY RIVERS, IS NOT
EXPECTED AT THIS TIME. A MORE TYPICAL SUMMERTIME PATTERN SHOULD
RETURN DURING THE UPCOMING WORK WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 75 87 74 89 74 / 50 60 40 40 20
PANAMA CITY 79 85 77 85 78 / 70 60 40 30 30
DOTHAN 72 88 71 90 72 / 60 40 20 10 10
ALBANY 73 88 71 90 72 / 60 40 20 10 10
VALDOSTA 74 88 71 89 72 / 40 60 40 30 10
CROSS CITY 77 89 74 88 74 / 40 70 40 60 30
APALACHICOLA 78 87 77 88 78 / 60 70 50 40 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH LATE SUNDAY NIGHT FOR COASTAL BAY-
COASTAL FRANKLIN-COASTAL GULF-SOUTH WALTON.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...MOORE
SHORT TERM...LAMERS
LONG TERM...LAMERS
AVIATION...MOORE
MARINE...LAMERS
FIRE WEATHER...MCDERMOTT
HYDROLOGY...LAMERSIn the hours before
Local storm report, Jun 27, 3:09 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 PM EDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 3 NE TALLAHASSEE 30.47N 84.24W
06/27/2015 LEON FL 911 CALL CENTER
TREE DOWN NEAR WOODGATE AND CENTERVILLE ROAD INTERSECTION
0315 PM TSTM WND DMG 3 NNW LAKE IAMONIA 30.67N 84.26W
06/27/2015 LEON FL 911 CALL CENTER
TREE DOWN NEAR COUNTY ROAD 12 AND MERIDIAN ROAD
INTERSECTION
0320 PM TSTM WND DMG 2 E LAKE IAMONIA 30.63N 84.22W
06/27/2015 LEON FL 911 CALL CENTER
TREE DOWN NEAR GOLDEN EAGLE DRIVE AND WINGFOOT DR
&&
DVDLocal storm report, Jun 27, 3:19 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
419 PM EDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG PAVO 30.96N 83.74W
06/27/2015 BROOKS GA 911 CALL CENTER
TREE DOWN ON HIGHWAY 33
0330 PM TSTM WND DMG 2 ESE THOMASVILLE 30.83N 83.95W
06/27/2015 THOMAS GA 911 CALL CENTER
TREE DOWN ON METCALF ROAD
0336 PM TSTM WND DMG 6 WNW BOSTON 30.82N 83.88W
06/27/2015 THOMAS GA 911 CALL CENTER
TREE DOWN ON MAGNOLIA STREET
0355 PM TSTM WND DMG 4 N BOSTON 30.85N 83.79W
06/27/2015 THOMAS GA 911 CALL CENTER
TREE DOWN ON OZELL ROAD.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:17 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 58 min |
| Jun 27, 2:04 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 56 min |
| Jun 27, 2:29 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison | 46 min |
| Jun 27, 2:54 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 66 min |
| Jun 27, 4:05 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 38 min |
| Jun 27, 4:20 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 39 min |
| Jun 27, 4:38 PM CDT | Special Marine Warning | TAE | 52 min | |
| Jun 27, 5:36 PM CDT | Special Marine Warning | TAE | 84 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.